Alert archive / Nebraska / Wind Advisories in 2009
Wind Advisory 11, NWS North Platte, NE
NWS North Platte, NE issued this wind advisory at Mar 30, 2009, 3:30 AM MDT for 4 counties in Nebraska. It took effect at Mar 30, 2009, 9:00 AM MDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 30, 2009, 3:30 AM MDT (09:30 UTC)
- In effect from
- Mar 30, 2009, 9:00 AM MDT
- Expired
- Mar 30, 2009, 9:00 PM MDT
- In force
- 12 hr
- Issued by
- NWS North Platte, NE
Counties Chase County, NE, Deuel County, NE, Keith County, NE, Perkins County, NE
The radar
The North Platte radar (KLNX), 156 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 9.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3471 m above ground
- 0-6 km bulk shear
- 59 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 255 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KLBF 300930 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 430 AM CDT MON MAR 30 2009 NEZ056>058-069-301730- /O.NEW.KLBF.WI.Y.0011.090330T1500Z-090331T0300Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 330 AM MDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING. A COLD FRONT WILL MOVE ACROSS SOUTHWEST NEBRASKA THIS MORNING...WITH NORTHWEST WINDS INCREASING TO 30 TO 40 MPH BEHIND THE FRONT. GUSTS TO 50 MPH ARE LIKELY IN OPEN AREAS. LIGHT SNOW WILL ALSO BE POSSIBLE THIS AFTERNOON AND EVENING...WHICH MAY REDUCE VISIBILITIES TO LESS THAN 3 MILES AT TIMES. WINDS ARE EXPECTED TO DROP SLIGHT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ MASEK
2 follow-up statements
000 WWUS73 KLBF 310107 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 807 PM CDT MON MAR 30 2009 NEZ056>058-069-310300- /O.CON.KLBF.WI.Y.0011.000000T0000Z-090331T0300Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 707 PM MDT MON MAR 30 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. STRONG NORTHWEST WINDS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS EVENING...BETWEEN OGALLALA AND IMPERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
000 WWUS73 KLBF 310302 NPWLBF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTH PLATTE NE 1002 PM CDT MON MAR 30 2009 NEZ056>058-069-311000- /O.EXP.KLBF.WI.Y.0011.000000T0000Z-090331T0300Z/ /O.NEW.KLBF.WI.Y.0012.090331T0302Z-090331T1000Z/ DEUEL-KEITH-PERKINS-CHASE- INCLUDING THE CITIES OF...CHAPPELL...BIG SPRINGS...OGALLALA... GRANT...IMPERIAL 902 PM MDT MON MAR 30 2009 ...WIND ADVISORY IN EFFECT UNTIL 4 AM MDT TUESDAY... ...WIND ADVISORY HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM MDT TUESDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. STRONG NORTHWEST WINDS WILL CONTINUE OVER SOUTHWEST NEBRASKA THIS EVENING...BETWEEN OGALLALA AND IMPERIAL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ POWER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this wind advisory went out at Mar 30, 3:23 AM MDT, 7 minutes earlier.
Area forecast discussion, Mar 30, 3:23 AM MDT, 7 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 423 AM CDT MON MAR 30 2009 ...MARCHING OUT LIKE A LION WITH A VERY COMPLEX STORM... .DISCUSSION... STRONG LOW PRESSURE SYSTEM BEGINNING TO MOVE ACROSS THE NORTHERN/CENTRAL PLAINS THIS MORNING. MANY CONCERNS TODAY AS COLD FRONT BRINGS STRONG COLD AIR ADVECTION SPREADING EAST ACROSS THE CWA TODAY. ALONG WITH THE CAA WILL BE AN INCREASE OF NORTHWEST WINDS IN THE WAKE OF THE COLD FRONT. ALSO DECENT MOISTURE WITH STRONG LIFT...ESPECIALLY OVER THE NORTHERN ZONES...TO RESULT IN MODERATE TO HEAVY SNOWFALL. ALL THIS RESULTS IN A COMPLEX OF MAINLY 3 HEADLINES FOR THE CWA...A WINTER STORM WARNING FOR THE NORTHERN...WINTER WX ADVISORY IN THE THE CENTRAL...AND A WIND ADVISORY IN THE FAR SOUTHWEST. FIRST...MODELS IN DECENT AGREEMENT WITH THE LOW ON OUR DOORSTEPS...SO HAVE GONE MORE WITH A MODEL BLEND. THE UPPER LEVEL LOW TO TRACK EAST RIGHT OVER THE CWA OVER THE NEXT 24 HOURS. SURF COLD FRONT NUMBER 1 ALREADY INTO THE PANHANDLE...WITH A SECONDARY PUSH OF COLD AIR OVER NORTHERN WY. HIGHS EXPECTED EARLY IN THE WEST...THEN FALLING IN THE AFTERNOON. IN THE EAST...EARLY AFTERNOON HIGHS BEFORE FALLING. STILL SOME TIMING ISSUES ON COLD AIR AS MODELS SEEM TO BE A LITTLE SLOW WITH DROPPING TEMPS VERSUS CURRENT READINGS. HAVE CONTINUED THIS COOLER TREND...AND WILL MONITOR FOR POSSIBLE EARLIER STARTS TO WARNINGS/ADVISORIES. AS SEEN OFTEN WITH NORTHWESTERN SYSTEMS...GULF NOT WIDE OPEN AND WILL NOT SEEING A MASSIVE INFLUX OF MOISTURE...SO GOING TO HAVE TO WORK WITH WHAT IS ALREADY HERE WITH A TOP/DOWN SATURATION. H2O VAPOR IMAGERY HOWEVER DOES SHOW PLENTY OF MOISTURE TO WORK FROM ABOVE...SO AFTER SATURATION...SHOULD NOT HAVE A PROBLEM MAINTAINING SNOWFALL EFFICIENCY. DENDRITIC GROWTH BEST ALONG THE NEB/S DAKOTA BORDER...INTO NORTH CENTRAL NEB. WINTER HEADLINES HAVE BEEN EXTENDED INTO TUESDAY...BUT PROBABLY WILL BE CANCELLED EARLY AS SNOW DIMINISHES QUICKLY FROM WEST TO EAST. ANOTHER CONCERN TODAY...AND AGAIN TOMORROW...WILL BE STRONG NORTHWEST WINDS. WHERE HIGHER SNOW TOTALS EXPECTED...HAVE ADDED BLOWING SNOW. SNOWFALL TOTALS GREATEST OVER NORTH CENTRAL AS DEFORMATION ZONE IS EXPECTED TO SET UP TONIGHT. FURTHER SOUTH...OVER SOUTHWESTERN ZONES...HAVE ISSUED A WIND ADVISORY. MAY SEE SOME LIGHT SNOW...BUT PRIMARY CONCERN WILL BE THE WINDS. TIGHT PRESSURE GRADIENT WITH CAA AND HIGHER TERRAIN TO BE THE CULPRIT. KEPT LINCOLN COUNTY AND SOUTH OUT OF WND ADV FOR NOW...HOWEVER SEEING WINDS ABOVE GUIDANCE VALLEYS THIS MORNING...DAY SHIFT MAY END UP EXPANDING. SLIGHT DIURNAL WINDS DECREASE EXPECTED TONIGHT...HOWEVER A RETURN TO GUSTY WINDS FOR TUESDAY EXPECTED IN THE NORTHEAST. WILL LIKELY SEE AN EXTENSION OF THE WINTER HEADLINE...OR A CHANGE TO WIND HEADLINE...PENDING ENDING OF SNOW. ACTIVE PATTERN CONTINUES WITH A BRIEF WARM UP FOR WEEKS END...BEFORE NEXT STORM ARRIVES FOR THE WEEKEND. TIME SPENT ON SHORT TERM WITH NO CHANGES MADE TO THE EXTENDED. && .AVIATION... MODEL OUTPUT STATISTICS SHOW A FAIRLY HIGH PROBABILITY OF INSTRUMENT CONDITIONS OR LOWER IN VALENTINE AFTER 15Z. FOR NORTH PLATTE...THEY ARE NOT SHOWING A HIGH PROBABILITY ON INSTRUMENT CONDITIONS OR LOWER. THEY DO NOT EVEN SHOW A HIGH PROBABILITY OF MARGINAL CONDITIONS IN NORTH PLATTE. FOR THE KVTN TAF...WE WILL BRING CEILING AND VISIBILITY DOWN TO IFR OR LOWER BETWEEN 15Z AND 18Z AND KEEP THEM THERE THROUGH AT LEAST 12Z TUESDAY. BEHIND THE FRONT...WIND IN VALENTINE AND NORTH PLATTE IS EXPECTED TO BE 20-25KT WITH GUSTS 30-35KT FROM 15Z ON. IF ANY SNOW OCCURS...THE WIND WILL BRING VISIBILITY TO BELOW 3SM IN BLOWING SNOW...EVEN LOWER IN VALENTINE WHERE SIGNIFICANT SNOW ACCUMULATION IS LIKELY. THE PROBABILITY OF SNOW ACCUMULATION IN NORTH PLATTE IS FAIRLY LOW...30 PERCENT THIS AFTERNOON AND 40-45 PERCENT AFTER 00Z. && .LBF WATCHES/WARNINGS/ADVISORIES...WIND ADVISORY FROM 9 AM THIS MORNING TO 9 PM MDT THIS EVENING FOR NEZ056>058-069. WINTER STORM WARNING FROM 10 AM CDT /9 AM MDT/ THIS MORNING TO 1 PM CDT /NOON MDT/ TUESDAY FOR NEZ004-005-094. WINTER STORM WARNING FROM 7 PM THIS EVENING TO 7 PM CDT TUESDAY FOR NEZ006>010-027>029. WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO NOON MDT TUESDAY FOR NEZ022>024-035. WINTER WEATHER ADVISORY FROM 7 PM THIS EVENING TO 1 PM CDT TUESDAY FOR NEZ025-026-036>038. && SHORT TERM/EXTENDED...MASEK AVIATION...SPRINGER
Hazardous weather outlook, Mar 29, 9:25 PM MDT, 6 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 1025 PM CDT SUN MAR 29 2009 NEZ004>010-022>029-035>038-056>059-069>071-094-301030- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 1025 PM CDT SUN MAR 29 2009 /925 PM MDT SUN MAR 29 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. AS A STRONG UPPER LEVEL LOW PRESSURE SYSTEM MOVES ACROSS THE AREA MONDAY AND TUESDAY...SNOW WILL DEVELOP LATE MONDAY MORNING ACROSS NORTHWEST NEBRASKA. SNOW WILL THEN OVERSPREAD THE REST OF NORTH CENTRAL AND CENTRAL NEBRASKA MONDAY NIGHT INTO TUESDAY. SNOW MAY BECOME HEAVY AT TIMES IN PORTIONS OF NORTHERN NEBRASKA LATE MONDAY NIGHT INTO TUESDAY MORNING. TOTAL SNOWFALL ACCUMULATIONS FROM THIS STORM WILL RANGE FROM 6 TO 12 INCHES NORTHEAST OF A LINE FROM BURWELL...TO AINSOWRTH...TO VALENTINE. SOUTHWEST OF THIS LINE...SNOWFALL AMOUNTS WILL STEADILY DECREASE...WITH EXTREME SOUTHWESTERN NEBRASKA NOT EXPECTED TO RECEIVE MUCH MORE THAN AN INCH. STRONG NORTH WINDS WILL ALSO CREATE BLOWING AND DRIFTING OF SNOW AFTER MIDNIGHT MONDAY NIGHT AND CONTINUE INTO TUESDAY. A WINTER STORM WARNING IS IN EFFECT FOR SHERIDAN AND CHERRY COUNTIES. A WINTER STORM WATCH HAS BEEN POSTED FOR NORTHERN NEBRASKA. ANOTHER WINTER SYSTEM WILL TRACK ACROSS THE CENTRAL PLAINS NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 8:57 PM MDT | Winter Storm Warning | LBF | Boyd, Brown, Cherry, Garfield, Holt, Keya Paha and 4 more | 42 hr |
| Mar 30, 3:43 AM MDT | Winter Weather Advisory | LBF | Arthur, Blaine, Cherry, Custer, Garden, Grant and 5 more | 32 hr |
| Mar 30, 2:54 PM MDT | Blizzard Warning | LBF | Brown, Cherry, Keya Paha | 21 hr |
Nearby
Wind Advisories in Nebraska, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.